Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Personal trainer and takes protein supplements most days. Could these affect the smell of sperm?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
My guy is a personal trainer and a "beef cake",. He takes protein supplements most days, could these affect the smell of his sperm?
Posted Mon, 23 Sep 2013 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Brief answer....not exactly.
Detailed answer.....
Normally smell of the semen is not changed much with diet but tastewise ,it definitely gets changed by the type of foods eaten.
It is said that vegetarian people have sweet sperms as compared to non vegetarians and this is because non vegetarians produce more uric acid as compared to vegetarians.
This uric acid is also found in semen,where it's role is as an anti oxidant to prevent the  damage to sperms.
Other foods which can alter the taste of semen are alcohol,onion,garlic etc.
Taking protein supplements would cause the semen to taste more salty and slightly bitter.
if anybody's semen is very foul smelling,then it could mean infection in semen.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor